MAUDE Adverse Event Report: COOK INC MICROPUNCTURE TRANSITIONLESS STIFFENED CANNULA ACCESS SET; DYB INTRODUCER, CATHETER

COOK INC MICROPUNCTURE TRANSITIONLESS STIFFENED CANNULA ACCESS SET; DYB INTRODUCER, CATHETER
Model Number G48004
Medical Device Problem Codes Break (1069); Stretched (1601)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/24/2024
Type of Reportable Event Serious Injury
Event or Problem Description
As originally reported, during an iliac angiogram involving a patient with aortic atherosclerosis, part of a micropuncture transitionless stiffened cannula access set ¿sheared off¿ while obtaining access in a scarred and calcified right groin.Reportedly, resistance was not felt during insertion or removal of the mpis components.The iliac artery was calcified.It is unknown if the device was advanced through a previously placed vascular closure device.While obtaining access, a 0.018-inch wire was inserted through the dilator.The user then attempted to advance a 0.035-inch wire through the dilator; however, the wire could not be advanced.Kinking of the wire was not noted.The user then pulled back on the dilator, and the ¿tip of the transitional dilator¿ separated in the patient¿s vessel upon removal.The procedure ended, and the reporter originally stated that the separated fragment was left in place, remaining within the arterial wall, as the user did not feel that it would cause an issue.The wire was removed completely intact.Additional information stated that the patient insisted that the fragment be removed; therefore, the patient was taken to surgery, later the same day as the original procedure, for removal of the fragment.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Upon return and initial evaluation of the complaint device, the outer cannula/catheter was separated.The inner cannula/catheter/dilator was not returned to cook.
 
Additional Manufacturer Narrative
E1: customer name and address = phone:(b)(6) ; email: (b)(6).E3: occupation = tech h3: device evaluated by mfg = other (81) - device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Summary of event: as originally reported, during an iliac angiogram involving a patient with aortic atherosclerosis, part of a micropuncture transitionless stiffened cannula access set ¿sheared off¿ while obtaining access in a scarred and calcified right groin.Reportedly, resistance was not felt during insertion or removal of the mpis components.The iliac artery was calcified.It is unknown if the device was advanced through a previously placed vascular closure device.While obtaining access, a 0.018-inch wire was inserted through the dilator.The user then attempted to advance a 0.035-inch wire through the dilator; however, the wire could not be advanced.Kinking of the wire was not noted.The user then pulled back on the dilator, and the ¿tip of the transitional dilator¿ separated in the patient¿s vessel upon removal.The procedure ended, and the reporter originally stated that the separated fragment was left in place, remaining within the arterial wall, as the user did not feel that it would cause an issue.The wire was removed completely intact.Additional information stated that the patient insisted that the fragment be removed; therefore, the patient was taken to surgery, later the same day as the original procedure, for removal of the fragment.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Upon return and initial evaluation of the complaint device, the outer cannula/catheter was separated.The inner cannula/catheter/dilator was not returned to cook.Correction: d4, h6 (annex a).Investigation evaluation: reviews of the complaint history, device history record (dhr), instructions for use (ifu), manufacturing instructions, and quality control procedures were conducted during the investigation.A visual inspection of the complaint device was also conducted.The complaint device was returned to cook for investigation.The outer catheter was sheared off and elongated starting approximately 2.8 centimeters from the hub.The inner catheter was not returned to cook.A document-based investigation evaluation was performed.No related non-conformances were found, and there have been no other reported complaints for this lot number.The device instructions for use (ifu) states, ¿when inserting, manipulating or withdrawing a device through an introducer, always maintain introducer position¿ and ¿do not attempt to insert or withdraw the wire guide and/or introducer if resistance is felt¿.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the dmr, dhr, ifu, and investigation of the returned device suggests that there is evidence the device was manufactured to specification.There is no evidence of non-conforming devices in-house or in the field.Based on the information provided and the results of the investigation, cook has concluded that the patient's scarred and calcified anatomy caused this incident, as the complaint device separated in the patient's vessel upon removal.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
MICROPUNCTURE TRANSITIONLESS STIFFENED CANNULA ACCESS SET
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key19562538
Report Number1820334-2024-00827
Device Sequence Number20726553
Product Code DYB
UDI-Device Identifier00827002480049
UDI-Public(01)00827002480049(17)270315(10)15949582
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K171275
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG48004
Device Catalogue NumberMPIS-401-10.0-SC-NT-U-SST
Device Lot Number15949582
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/05/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/24/2024
Supplement Date Received by Manufacturer08/09/2024
Initial Report FDA Received Date06/18/2024
Supplement Report FDA Received Date08/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/15/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age72 YR
Patient SexMale